Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 8, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 19, 2019, 2:52 PM EDT for 6 counties in Georgia. It took effect at Mar 20, 2019, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2019, 2:52 PM EDT (18:52 UTC)
- In effect from
- Mar 20, 2019, 3:00 AM EDT
- Expired
- Mar 20, 2019, 10:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS72 KFFC 191852 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 252 PM EDT Tue Mar 19 2019 GAZ006>009-015-016-201400- /O.NEW.KFFC.FZ.W.0008.190320T0700Z-190320T1400Z/ Fannin-Gilmer-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 252 PM EDT Tue Mar 19 2019 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT WEDNESDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 3 AM to 10 AM EDT Wednesday. * TEMPERATURES...As low as 30. * TIMING...300 am tonight until 1000 am Wednesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
1 follow-up statement
355 WWUS72 KFFC 201352 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 952 AM EDT Wed Mar 20 2019 GAZ006>009-015-016-201500- /O.EXP.KFFC.FZ.W.0008.000000T0000Z-190320T1400Z/ Fannin-Gilmer-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 952 AM EDT Wed Mar 20 2019 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures continue to warm this morning, and are expected to rise above freezing, if not already, by just after 10 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 19, 2:51 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 19, 2:51 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 251 PM EDT Tue Mar 19 2019 .SHORT TERM /Tonight through Wednesday Night/... Freeze warning for later tonight for the ne mountain counties. It is borderline for much of Gilmer, Lumpkin and White counties but at least close for portions of those counties. Otherwise a quiet forecast continues through Wednesday with a dry airmass in place. An upper level disturbance/short wave moves to the area Wednesday night with mainly just small chances for light showers for portions of N GA. There is no instability associated with the disturbance so pops are low. Forecast low temperatures are running near to as much as 9 degrees below normal across the area tonight and within about 5 degrees of normal Wednesday night. Forecast high temperatures are running about 3-8 degrees below normal for Wednesday. Overall confidence is medium to high. BDL && .LONG TERM /Thursday through Tuesday/... Minor changes made to the extended forecast. Dry weather expected through much of the period until late Wednesday/Thursday as a low pressure system moves across the great lakes region dragging a front towards the area. Since moisture is pretty limited, capped the pops at just slight chance in that time frame. Forecast returns to dry weather until late Sunday ahead of the next system forecast to impact the area. Temperatures through the end of the week are just a few degrees around seasonal norms with warming expected through the weekend. Reaves && .FIRE WEATHER... Humidity recovery will be a little better tonight running in the 60 to 85 percent range for much of the area. Another fairly dry day for Wednesday with min RH's running 20 to 35 percent across the area with overall light winds around 3-8 mph or less. Min RH's will continue to rise on Thursday running 30 to 60 percent across the area and highest in the mountains with most winds running west to northwest 7-12 mph with some gusts. BDL && .AVIATION... 18Z Update... VFR conditions continuing. Surface winds ENE around 10 kts this afternoon with some gusts, diminishing tonight, then ENE 10 kts or less for Wednesday. //ATL Confidence...18Z Update... High confidence for all elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 35 60 39 65 / 0 0 5 10 Atlanta 37 61 42 62 / 0 0 5 20 Blairsville 31 56 37 55 / 0 0 20 20 Cartersville 35 61 41 60 / 0 0 20 20 Columbus 39 67 43 66 / 0 0 5 10 Gainesville 35 58 40 60 / 0 0 5 20 Macon 37 63 39 67 / 0 0 0 10 Rome 34 62 41 60 / 0 0 20 20 Peachtree City 36 62 41 63 / 0 0 5 20 Vidalia 40 66 42 70 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 10 AM EDT Wednesday for the following zones: Fannin...Gilmer...Lumpkin...Towns...Union... White. && SHORT TERM...BDL LONG TERM....Reaves AVIATION...BDL
Hazardous weather outlook, Mar 19, 2:50 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Tue Mar 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Tue Mar 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...HIGH FIRE DANGER CONDITIONS ARE EXPECTED OVER MUCH OF NORTH AND CENTRAL GEORGIA... Relative humidity values of 25 percent or lower combined with dry fuels and northeast winds 5 to 15 mph, will create high fire danger conditions this afternoon into the early evening across much of north and central Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... ...FREEZE WARNING IN EFFECT FOR PORTIONS OF NORTHEAST GEORGIA FOR WEDNESDAY MORNING... Freezing temperatures can be expected across portions of far northeast Georgia on Wednesday morning. Temperatures are expected to rise above freezing by 10 AM. Low minimum relative humidity values will be possible on Wednesday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.